Hail, Christian
- When
- May 7, 12:01 PM CST
- Where
- Christian County, Nixa
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.050, -93.300
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 7, 10:30 AM CST, 1 hour 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1130 AM CDT TUE MAY 7 2002 UPDATED ZONES FOR AFTERNOON WORDING AND ONGOING CONVECTION WHICH IS SLOWLY MOVING SOUTHWARD INTO THE SOUTHERN CWA. OUTFLOW BOUNDARY CURRENTLY MOVING THROUGH SGF WITH LITTLE OR NO CAP PRESENT OVER SOUTHERN MISSOURI. EXPECT AT LEAST SOME CONVECTION TO CONTINUE THROUGH MID AFTERNOON BEFORE CALMING DOWN. NUMEROUS FLASH FLOOD WARNINGS HAVE BEEN ISSUED AND WITH CURRENT TRENDS OF NEW DEVELOPMENT OVERNIGHT...EXPECT TO REISSUE A FFA OVER THE CWA BY THIS AFTERNOON. HAVE UPDATED EXTENDED ISC GRIDS. NO MAJOR CHANGES EXPECTED. .SGF... MO...NONE KS...NONE JLT
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
854 AM CDT TUE MAY 07 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 AM HIATTVILLE KS .88 INCH HAIL
05/07/02 BOURBON REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
806 AM CDT TUE MAY 07 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 AM 2 N ROLLA MO FLOOD
05/07/02 PHELPS THE PUBLIC REPORTED E
HIGHWAY NORTH OF ROLLA
FLOODED AND IMPASSBLE.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
922 AM CDT TUE MAY 07 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 AM 2 W NEVADA MO .75 INCH HAIL
05/07/02 VERNON REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1219 PM CDT TUE MAY 07 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 AM 4 N DEDERICK MO FLOOD
05/07/02 VERNON HWY AA COVERED WITH
WATER. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
WWUS30 KSGF 071720
LSRSGF
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1219 PM CDT TUE MAY 07 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 AM NEVADA MO FLOOD
05/07/02 VERNON UNDERPASS FLOODED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1248 PM CDT TUE MAY 07 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1230 PM 1 SW OLIVE MO .75 INCH HAIL
05/07/02 DALLAS REPORTED BY PUBLIC.KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT TUE MAY 7 2002 * HAZARDOUS WEATHER THREAT(S)... FLOODING HAIL DAMAGING WINDS * THREAT AREAS AND TIMING... EXTREME SOUTHERN MISSOURI...MAINLY SOUTH AND EAST OF JOPLIN TO BRANSON LINE THROUGH 6 PM. LARGE HAIL WILL BE THE MAIN THREAT IN SOUTHWEST MISSOURI. LATER TONIGHT...MAINLY AFTER MIDNIGHT...FOR AREAS NORTH OF INTERSTATE 44...EXPECT ANOTHER ROUND OF HEAVY RAINFALL WITH SCATTERED SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS. * DISCUSSION... A COMPLEX OF THUNDERSTORMS MOVED THROUGH THE OZARKS AND SOUTHEAST KANSAS THIS MORNING...WHICH PRODUCED AN OUTFLOW BOUNDARY JUST NORTH OF THE ARKANSAS BORDER. BEHIND THIS BOUNDARY CONDITIONS HAVE STABILIZED...WITH ONLY MAINLY MARGINAL SEVERE HAIL REPORTS THROUGH 1 PM. CONDITIONS AHEAD OF THIS BOUNDARY HAVE DESTABILIZED...AND FURTHER DEVELOPMENT OF LARGE HAIL AND DAMAGING WINDS IS POSSIBLE. THE ONLY CONDITION WHICH WILL HINDER FURTHER DEVELOPMENT IS THE STRENGTHENING CAP THIS AFTERNOON. LATER TONIGHT ANOTHER COMPLEX OF THUNDERSTORMS WILL FORM OVER KANSAS AND MOVE THROUGH MISSOURI...POSSIBLY PRODUCING ANOTHER SQUALL LINE. DUE TO THE SATURATED SOIL CONDITIONS OVER SOUTHERN AND CENTRAL MISSOURI...AND THE ADDITIONAL THUNDERSTORMS DEVELOPING OVERNIGHT...FLOODING WILL BECOME LIKELY ONCE AGAIN. * SPOTTER ACTIVATION OUTLOOK... POSSIBLE THIS AFTERNOON AND OVERNIGHT. * EXTENDED OUTLOOK... A COLD FRONT WILL MOVE THROUGH THE AREA BY WEDNESDAY NIGHT...BRINGING MORE SHOWERS AND THUNDERSTORMS. SOME STORMS WILL BE SEVERE WITH LARGE HAIL...DAMAGING WIND AND LOCALIZED HEAVY RAIN. JLT THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF
The Springfield radar (KSGF), 22 km away, was scanning. The volume nearest the first event began at 17:59 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5294016.